PDA

View Full Version : Botox



Trevorhb
14th November 2014, 16:26
It has been suggested to me by my specialist nurse that I consider Botox injections to help control excessive saliva. Has anyone had experience of this and are there any side effects?

Terry
14th November 2014, 17:50
Hi Trevor;

I know John's wife had it and he thinks it made a difference and another person on here did as well and they reckoned that it worked well but did not last long.

Terry

john
15th November 2014, 00:02
Hi Trevor,
My wife ,as Terry says, had several injections and they did reduce the amount of saliva being produced. They brought about fairly quick results that then wore off over the following 3months.

John

Trevorhb
15th November 2014, 15:49
Thanks John, we were told they have to be repeated every 3 months and done under xray control. It is done in Norwich, but we do not know if it is done in our local hospital at Bury St Edmunds.

Ellie
15th November 2014, 17:59
I’ve had Botox Trevor, but only in my legs.
One side effect is that it can travel to nearby muscles, causing weakness. If you’re going to get it done, make sure it’s carried out by a specialist, even if it means travelling to a hospital further away.
Ellie.

john
15th November 2014, 23:09
Irene went to North Tees, a hospital dealing with respiratory matters. There was no x Ray guidance, just a needle inserted into Irene's neck. No discernible side effects.

Nettie B
16th November 2014, 10:51
That sounds like a much less complex procedure than I expected. Trevor will be pleased. Thank you John.

Tikitiboo?
14th March 2015, 11:00
Dear All

I was told this week that I could have Botox injections which may help me lift my foot. When I saw to he MND specialist yesterday he was adamant that I shouldn't entertain it at all. He wasn't enthusiastic about the use of possible supply of the Allard Toe Off either.

Any of you out there with opinions?

Hugs to you all
Anna

Terry
14th March 2015, 14:36
Hi Anna;

My specialist did not think Botox would last long in my toes. People have had some success with front foot drop with a lace pull strap and carbon insert that straps to your ankle.

Terry

willsandco
14th March 2015, 14:42
Trevor, I read somewhere that it can cause a dry mouth. I don't know about you but I would rather put up with the saliva than have that! Sheffield and our local hospice were recommending drops under the tongue and I might consider that - but definitely not botox injections. I am sure you will both weigh all up the options before you decide! Joycie xx

Ellie
14th March 2015, 15:06
Hi Anna, I had Botox for muscle contracture of my feet, not foot drop, which was beneficial and had no side effects.
As for mechanical aids, you should get benefit from an AFO. Often physiotherapists are best placed to advise on these as there are so many different types. The physio in my hospital neurology team also gives Botox injections.
Ellie.

Tikitiboo?
17th March 2015, 12:01
Dear All

Thank you so much for your responses. It seems to me that Botox in the legs may be a very unproven procedure.

Hugs
Anna

bakeit Forum